\(H^{\varvec{\infty }}\) Interpolation and Embedding Theorems for Rational Functions

  • Anton BaranovEmail author
  • Rachid Zarouf


We consider a Nevanlinna–Pick interpolation problem on finite sequences of the unit disc \(\mathbb {D}\) constrained by Hardy and radial-weighted Bergman norms. We find sharp asymptotics on the corresponding interpolation constants. As another application of our techniques we prove embedding theorems for rational functions. We find that the embedding of \(H^{\infty }\) into Hardy or radial-weighted Bergman spaces in \(\mathbb {D}\) is invertible on the subset of rational functions of a given degree n whose poles are separated from the unit circle and obtain asymptotically sharp estimates of the corresponding embedding constants.


\(H^{\infty }\) interpolation Blaschke product Model space Rational function Hardy spaces Weighted Bergman spaces 

Mathematics Subject Classification

Primary 15A60 32A36 26A33 Secondary 30D55 26C15 41A10 



  1. 1.
    Baranov, A., Zarouf, R.: A Bernstein-type inequality for rational functions in weighted Bergman spaces. Bull. Sci. Math. 137, 541–556 (2013)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Baranov, A., Zarouf, R.: A model space approach to some classical inequalities for rational functions. J. Math. Anal. Appl. 418(1), 121–141 (2014)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Baratchart, L.: Rational and meromorphic approximation in \(L^{p}\) of the circle: system–theoretic motivations, critical points and error rates. In: Papamichael, N., Ruscheweyh, S., Saff, E. (eds.) Computational Methods and Function Theory, pp. 45–78. World Scientific Publish. Co, Singapore (1999)zbMATHGoogle Scholar
  4. 4.
    Baratchart, L., Wielonsky, F.: Rational approximation problem in the real Hardy space \(H_{2}\) and Stieltjes integrals: a uniqueness theorem. Constr. Approx. 9, 1–21 (1993)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Cohn, W.S.: Radial limits and star invariant subspaces of bounded mean oscillation. Am. J. Math. 108(3), 719–749 (1986)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Duren, P.L.: Theory of \(H^{p}\) Spaces. Academic Press, New York (1970)Google Scholar
  7. 7.
    Dyn’kin, E.M.: Rational functions in Bergman spaces. In: Havin, V.P., Nikolski, N.K. (eds.) Complex Analysis, Operators, and Related Topics, Operator Theory: Advances and Applications, vol. 113, pp. 77–94. Birkhäuser, Basel (2000)CrossRefGoogle Scholar
  8. 8.
    Dyn’kin, E.M.: Inequalities for rational functions. J. Approx. Theory 91, 349–367 (1997)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Foiaş, F., Frazho, A.E.: The Commutant Lifting Approach to Interpolation Problems. Birkhäuser, Basel (1990)CrossRefGoogle Scholar
  10. 10.
    Hedenmalm, H., Korenblum, B., Zhu, K.: Theory of Bergman Spaces, Graduate Texts in Mathematics, vol. 199. Springer, New York (2000)CrossRefGoogle Scholar
  11. 11.
    Jones, P.W.: \(L^{\infty }\) estimates for the \(\bar{\partial }\) problem in the half plane. Acta Math. 150, 137–152 (1983)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Nagy, S.B., Foiaş, C.: Commutants de certains opérateurs. Actuar. Sci. Math. 29, 1–17 (1968)zbMATHGoogle Scholar
  13. 13.
    Nikolski, N.: Condition numbers of large matrices and analytic capacities. St. Petersburg Math. J. 17, 641–682 (2006)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Nikolski, N.K.: Operators, Functions, and Systems: An Easy Reading (Monographs and Surveys), vol. 1. American Mathematical Society, Providence (2002)zbMATHGoogle Scholar
  15. 15.
    Nikolski, N.K.: Treatise on the Shift Operator. Springer, Berlin (1986)CrossRefGoogle Scholar
  16. 16.
    Pták, V.: A maximum problem for matrices. Linear Algebra Appl. 28, 193–204 (1979)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Pták, V., Young, N.J.: Functions of operators and the spectral radius. Linear Algebra Appl. 29, 357–392 (1980)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Sarason, D.: Generalized interpolation in \(H^{\infty }\). Trans. Am. Math. Soc. 127, 289–299 (1967)MathSciNetGoogle Scholar
  19. 19.
    Szehr, O., Zarouf, R.: Maximum of the resolvent over matrices with given spectrum. J. Funct. Anal. 272(2), 819–847 (2017)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Young, N.J.: Norms of powers of matrices with constrained spectra. Linear Algebra Appl. 23, 227–244 (1979)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Zarouf, R.: Interpolation avec contraintes sur des ensembles finis du disque. C. R. Acad. Sci. Paris, Ser. I 347, 785–790 (2009)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Zarouf, R.: Effective \(H^{\infty }\) interpolation constrained by Hardy and Bergman norms. Ann. Funct. Anal. 2(2), 59–74 (2011)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Zarouf, R.: Effective \(H^{\infty }\) interpolation. Houst. J. Math. 39(2), 487–514 (2013)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Zarouf, R.: Carathéodory-Schur \(H^{\infty }\) interpolation constrained by weighted Bergman norms. In: Jaming, Ph, Hartmann, A., Kellay, K., Kupin, S., Pisier, G., Timotin, D., Zarrabi, M. (eds.) Harmonic Analysis, Function Theory, Operator Theory, and Their Applications, Theta Series in Advanced Mathematics, vol. 19, pp. 261–267. Theta, Bucharest (2017)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of Mathematics and MechanicsSaint Petersburg State UniversitySt. PetersburgRussia
  2. 2.Department of Applied MathematicsBauman Moscow State Technical UniversityMoscowRussia
  3. 3.Laboratoire Apprentissage, Didactique, Evaluation, FormationAix-Marseille UniversitéMarseille Cedex 04France

Personalised recommendations